Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 93, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 30, 2019, 3:26 PM CDT for Saint Charles County, Missouri. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2019, 3:26 PM CDT (20:26 UTC)
- Expired
- Mar 31, 2019, 6:13 AM CDT
- In force
- 15 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Charles County, MO
The radar
The St Louis radar (KLSX), 10 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dardenne Creek at St. Peters (DRCM7). The gauge peaked at 18.68 ft at Mar 30, 2019, 9:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
409
WGUS43 KLSX 302026
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
326 PM CDT Sat Mar 30 2019
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Dardenne Creek at St. Peters
.This Flood Warning is a result of heavy rainfall across the basin
over the past past few days and around one-tenth of an inch in
additional precipitation through this evening...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC183-312026-
/O.NEW.KLSX.FL.W.0093.190330T2026Z-190401T0054Z/
/DRCM7.1.ER.190330T1920Z.190331T0000Z.190331T0054Z.UU/
326 PM CDT Sat Mar 30 2019
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Dardenne Creek at St. Peters
* until Sunday evening.
* At 3:00 PM Saturday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to crest near 18.5 feet by this evening. The
river is forecast to fall below flood stage this evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/31 04/01 04/02 04/03 04/04
Dardenne Creek
St. Peters 18.0 18.13 13.5 7.9 5.0 3.8
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$
Maples2 follow-up statements
882
WGUS83 KLSX 310108
FLSLSX
Flood Statement
National Weather Service St Louis MO
808 PM CDT Sat Mar 30 2019
...The flood warning continues for the following rivers in
Missouri...
Dardenne Creek at St. Peters
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC183-010107-
/O.EXT.KLSX.FL.W.0093.000000T0000Z-190401T0623Z/
/DRCM7.1.ER.190330T1920Z.190331T0000Z.190331T0623Z.UU/
808 PM CDT Sat Mar 30 2019
The Flood Warning continues for
the Dardenne Creek at St. Peters
* until late Sunday night.
* At 7:00 PM Saturday the stage was 18.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
after midnight tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/31 04/01 04/02 04/03 04/04
Dardenne Creek
St. Peters 18.0 18.57 15.1 8.8 5.3 4.0 3.4
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$
Maples354
WGUS83 KLSX 311113
FLSLSX
Flood Statement
National Weather Service St Louis MO
613 AM CDT Sun Mar 31 2019
...The flood warning is cancelled for the following rivers in
Missouri...
Dardenne Creek at St. Peters
.This is the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC183-311143-
/O.CAN.KLSX.FL.W.0093.000000T0000Z-190401T0623Z/
/DRCM7.1.ER.190330T1920Z.190331T0220Z.190331T0658Z.UU/
613 AM CDT Sun Mar 31 2019
The Flood Warning is cancelled for
the Dardenne Creek at St. Peters.
* At 6:00 AM Sunday the stage was 14.7 feet.
* Flood stage is 18.0 feet.
* The river fell below flood stage at 1:58 AM Sunday.
* The river will continue falling to 8.8 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/01 04/02 04/03 04/04 04/05
Dardenne Creek
St. Peters 18.0 14.70 8.8 5.3 4.0 3.4 3.1
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 3:18 PM CDT, 8 minutes earlier.
Area forecast discussion, Mar 30, 3:18 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 318 PM CDT Sat Mar 30 2019 .SHORT TERM... (Through Late Sunday Night) Issued at 316 PM CDT Sat Mar 30 2019 A strong cold front has shifted just southeast of our forecast area this afternoon with strong low level cold air advection behind it leading to falling temperatures this afternoon. There was post frontal precipitation across much of the forecast area this afternoon due to an upper level trough with a strong embedded shortwave moving through MO. The precipitation type was liquid rain from STL south and east, but was a mix of rain, sleet and snow north and west of STL as surface temperatures have fallen into the middle 30s. With air temperatures above the freezing mark and warm ground temperatures any accumulation was light and mainly on elevated surfaces and grassy areas with roads just wet. This precipitation should quickly exit the forecast area by early evening, followed by rapid clearing. Below normal temperatures are forecast tonight due to the clearing sky, diminishing winds, and surface dew points dropping into the teens to lower 20s. These unseasonably cold temperatures will continue through Sunday night with a clear sky and dry conditions as a surface ridge moves eastward from the Plains through MO and IL. GKS .LONG TERM... (Monday through Next Saturday) Issued at 316 PM CDT Sat Mar 30 2019 NW upper level flow will prevail for the first half of the work week as upper level ridging builds into the area. At the surface, we'll see high pressure slide to our southeast, turning our winds around to the south. Ridging aloft and high pressure at the surface will keep the weather fairly quite across the mid-Mississippi Valley. In fact, the only chance we have for precip is as a weak embedded shortwave ripples through the NW flow on Tuesday when model guidance spits out some scattered showers. Fortunately that southerly flow will keep temps warm enough so that any precip that does manage to reach the ground will fall as rain. Generally southerly flow will continue to moderate temps through mid week, allowing highs to push near 70 by Wednesday. Things should turn a bit more noisy by Wednesday night, when a deep upper trough is progged to sweep across the central CONUS. This will drive a surface low from the OK/TX panhandles on Wednesday night through NE MO by Thursday evening. Guidance is in reasonably good agreement showing WAA precip beginning around 06z Thursday before keeping varying degrees of precip around until the cold front sweeps through on Thursday night. This low track and timing certainly introduces at least some chance for strong thunderstorms on Thursday afternoon and evening, though plenty of time remains for forecast changes in these features. Furthermore, even if both those features hold, being several days away, it's nearly impossible to tell just how unstable we'll get once we're in the warm sector. For the time being, I will be sticking with thunder in the forecast and keep the mention of strong storms to this discussion. Beyond that storm, upper level ridging and surface high pressure will regain their hold on the region. This will likely set the stage for a quiet start to next weekend with highs again pushing toward 70. BSH && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1146 AM CDT Sat Mar 30 2019 The cold front has shifted southeast of the taf sites late this morning with gusty northerly winds at the taf sites as a surface ridge centered over the northern Plains builds southeastward into the region. The surface wind will become more northwesterly tonight and gradually diminish as the surface pressure gradient relaxes. An upper level disturbance will continue to bring light rain to the taf sites this afternoon with a brief period of light snow possible in UIN and COU as the temperature continues to drop with cold air advection. The cloud ceiling may drop into the MVFR category this afternoon in UIN, and should vary between 700 feet and 2000 feet in COU and the St Louis metro area. The cloud cover will clear out rapidly this evening. SPECIFICS FOR KSTL: The cold front has shifted southeast of STL late this morning with gusty northerly winds as a surface ridge centered over the northern Plains builds southeastward into the region. The surface wind will become more northwesterly tonight and gradually diminish as the surface pressure gradient relaxes. An upper level disturbance will continue to bring rain to STL this afternoon. The cloud ceiling should vary between 700 feet and 2000 feet this afternoon. The cloud cover will clear out rapidly this evening. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 30, 4:31 AM CDT, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 431 AM CDT Sat Mar 30 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-310945- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 431 AM CDT Sat Mar 30 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms this morning over southeast Missouri and southwest Illinois. Moderate to major river flooding is ongoing at points on the Mississippi, Illinois, and Missouri Rivers. See the appropriate Flood Statements for specific details. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Major river flooding is expected to continue at Saverton Lock and Dam on the Mississippi River and at Hardin along the Illinois River. Otherwise, moderate flooding will continue at points on the Mississippi and Missouri Rivers. See the appropriate Flood Statements for specific details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:48 PM CDT | River Flood Warning | LSX | Marion | 25 hr |
| Mar 29, 9:27 PM CDT | River Flood Warning | LSX | Cole | 38 hr |
| Mar 30, 6:08 AM CDT | River Flood Warning | LSX | Lewis | 48 hr |
| Mar 30, 6:08 AM CDT | River Flood Warning | LSX | Lewis | 63 hr |
| Mar 30, 6:08 AM CDT | River Flood Warning | LSX | Marion | 61 hr |
| Mar 30, 8:13 AM CDT | River Flood Warning | LSX | Monroe | 37 hr |
| Mar 30, 3:30 PM CDT | River Flood Warning | LSX | Lincoln | 34 hr |
| Mar 30, 6:03 PM CDT | River Flood Warning | LSX | Reynolds | 19 hr |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.